We are searching data for your request:
Mushroom pickers mixed up mushrooms and died of fungal intoxication
Several people had to be treated in the Herford district for fungal poisoning in the hospital, one patient died as a result of the poisoning.
In the past few weeks, there have been repeated, potentially fatal mix-ups of mushrooms. A total of seven people with fungal poisoning had to be treated in the hospital, the Herford Clinic reported on Friday to the "Mindener Tageblatt". One patient died of the effects of poisoning caused by self-collected green tuberous mushrooms. Those affected had apparently confused the mushrooms with “young meadow mushrooms or the green pigeon suitable for consumption”, reported the employee of the lower landscape authority of the district of Herford, Hannelore Frick-Pohl.
Again and again mushroom collectors confuse the highly toxic tuberous mushrooms (see picture) with supposedly edible types of mushrooms. Even small amounts of the fungal poison can cause severe liver damage, which "lead to liver failure" with increasing doses, according to the senior physician in the intensive care unit of the Herford Clinic, Dr. med. Steffen Grautoff. Appropriate fungal poisoning requires immediate medical care, in which an antidote is administered immediately and, in an emergency, the toxins of the tuberous fungus must be removed from the patient's blood using a special dialysis procedure. If medical care is not given or if it is started too late, a liver transplant may be necessary and there is a risk of fatal poisoning.
As there is a relatively high likelihood of confusion with the young meadow mushroom and the green pigeon, especially with the green tuber agaric, the highly toxic mushrooms end up on the plate again and again, especially with inexperienced mushroom pickers - with serious consequences for health. The agricultural biologist Hannelore Frick-Pohl therefore emphasized that "of course" only the "suitable species, which can also be identified 100 percent" should be consumed. If there is any suspicion that poisonous mushrooms have been accidentally eaten, contact a doctor or hospital immediately. The poison control centers can often already offer initial help when you call.
Signs of fungal intoxication
According to the experts, typical symptoms of fungal poisoning from the green tuber agaric are to assess stomach pain, nausea and vomiting eight to sixteen hours after eating the mushrooms. The active ingredient amanitin spreads in the body, whereby the deadly dose for humans is already 0.1 milligrams per kilogram of body weight. A few milligrams can lead to the death of consumers. According to the experts, 35 grams of the green bone agaric mushroom contain enough poison to poison a person weighing around 70 kilograms. This means that eating a single mushroom can be deadly. According to the experts, the risk of confusion and the strong poison of the green bone agaric have the consequence that it is responsible for around 90 percent of the fatal poisoning in this country. (fp)
Naturopathy: mushrooms as medicine
Warning of spoiled chanterelles
Telephone number poison emergency call
Take nausea seriously after eating mushrooms
Image: Marion / pixelio.de